Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 16, 2007, 2:06 PM CDT for Lawrence County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2007, 2:06 PM CDT (19:06 UTC)
- Expired
- Aug 16, 2007, 2:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Lawrence County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 2:07 PM CDT | TSTM WND GST 68 | Lawrenceville, IL | WIND GUST AT LWV ASOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 9:58 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3109 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 161906
SVRILX
ILC101-161945-
/O.NEW.KILX.SV.W.0099.070816T1906Z-070816T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
206 PM CDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 245 PM CDT.
* AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
BRIDGEPORT...OR ABOUT 12 MILES SOUTHWEST OF LAWRENCEVILLE...AND WAS
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...
ST. FRANCISVILLE...
LAWRENCEVILLE...
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3864 8792 3857 8791 3857 8762 3870 8750
3883 8752
$$
KELLY2 follow-up statements
000
WWUS53 KILX 161917
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
217 PM CDT THU AUG 16 2007
ILC101-161945-
/O.CON.KILX.SV.W.0099.000000T0000Z-070816T1945Z/
LAWRENCE-
217 PM CDT THU AUG 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHERN LAWRENCE COUNTY...
AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. AT 207 PM...A WIND GUST OF 68 MPH WAS OBSERVED
AT THE LAWRENCEVILLE AIRPORT. THIS STORM WAS LOCATED 4 MILES EAST OF
BILLETT...OR ABOUT 4 MILES WEST OF VINCENNES...MOVING EAST AT 40 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3864 8792 3857 8791 3857 8762 3870 8750
3883 8752
$$
KELLY000
WWUS53 KILX 161945
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT THU AUG 16 2007
ILC101-161955-
/O.EXP.KILX.SV.W.0099.000000T0000Z-070816T1945Z/
LAWRENCE-
245 PM CDT THU AUG 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE COUNTY
EXPIRES AT 245 PM CDT...
AT 245 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3864 8792 3857 8791 3857 8762 3870 8750
3883 8752
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:43 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 16, 12:43 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1243 PM CDT THU AUG 16 2007 .DISCUSSION... ISSUED 1025 AM CDT THU AUG 16 2007 FRONTAL BOUNDARY ACROSS THE FA WITH LL MOISTURE POOL AHEAD OF AND BEHIND THE BOUNDARY. THUNDERSTORM CLUSTER MAKING ITS WAY ALONG THE SWRN BOUNDARY OF THE CWA THIS MORNING. PLENTY OF WIND AND INCREASED CLOUD COVER...NOT TO MENTION SOME RAIN COOLED AIR SHOULD HELP TO DAMPEN THE TEMPERATURE CLIMB TODAY FOR AREAS SW OF A PANA...LINCOLN...SHELBYVILLE LINE. HAVE TWEAKED THE MAX TEMPS ACCORDINGLY...AS WELL AS POPS AND WX FOR THE CLUSTER. ZONE UPDATE ALREADY SENT. && .AVIATION... ISSUED 1229 PM CDT THU AUG 16 2007 ISSUES FOR AVIATION ARE SIMPLY THE ONGOING PRECIP FOR THE TERMINAL SITES...THE LEFT OVER CLOUDS...AND THE LL MOISTURE REDUCING THE VISIBILITY IN THE MORNING ACROSS THE REGION. LIKELY TO BE A BIT OF A BREAK AFTER THE MCS MOVES THRU THE AREA...UNTIL SOME MORE WIDESPREAD SHOWERS CROSS INTO AREAS NORTH OF INTERSTATE 74 LATER THIS AFTERNOON. MODELS ARE NOT HANDLING THE LOW LEVEL MOISTURE VERY WELL...DRYING OUT THE AREAS BEHIND THE FRONTAL BOUNDARY...THOUGH THE SFC OBS ARE STILL SHOWING DWPTS IN THE LOWER 70S. WITH THIS IN MIND...HAVE BROUGHT IN FOG AGAIN TONIGHT IN WAKE OF TODAYS RAIN. LOW LEVEL MOISTURE ON THE INCREASE FROM WHERE ITS BEEN...AND MUCH MORE THAN THE MODELS HAVE ANTICIPATED...WILL NOT TAKE MUCH TO GET SATURATED NEAR THE GROUND THIS EVENING. HAVE INITIALLY PUT THE MORE RESTRICTED VSBYS AT DEC AND SPI...BUT WILL HAVE TO REDUCE PIA BMI AND CMI FURTHER IF NRN BATCH OF MOISTURE MAKES IT INTO THE CWA THIS AFTERNOON. HJS && .PREV DISCUSSION... ISSUED 340 AM CDT THU AUG 16 2007 LEANED ON SREF AND NAM-WRF MODELS NEXT FEW DAYS AS GFS APPEARS TOO FAR NORTH WITH QPF TONIGHT. FORECAST CONCERN IS CONVECTION CHANCES TODAY AND TONIGHT AS A FRONT SLIPS SOUTH ACROSS CENTRAL AND SOUTHERN IL. ALSO ADDRESSING HOW HOT AND HUMID IT GETS OVER SOUTHERN AREAS. DRY WX RETURNS FRI WITH HIGH PRESSURE BUILDING INTO THE MIDWEST. THEN CONVECTION CHANCES RETURN THIS WEEKEND WITH FRONT LIFTING BACK NORTH AS A WARM FRONT...THOUGH BEST CHANCES APPEAR TO BE OVER WI/MI AND NORTHERN IL AGAIN. SHORT TERM...TODAY THROUGH SUNDAY NIGHT... 08Z/3 AM SURFACE MAP SHOWS A WEAK FRONTAL BOUNDARY OVER NORTHERN IN/IL/MO JUST SOUTH OF PEORIA AND MACOMB. ALOFT A 594 DM 500 MB SUBTROPICAL HIGH REMAINED NEARLY ANCHORED ACROSS THE SOUTHERN STATES WHILE BROAD UPPER LEVEL TROF OVER THE NORTHERN US AND INTO CANADA. RADAR MOSAIC QUIET OVER IL AND NEARBY STATES EARLY THIS MORNING WITH MCS OVER OHIO AND IN THE CENTRAL PLAINS OVER NW KS...CENTRAL NEBRASKA AND SE SD. MODELS SLIP FRONT SLOWLY SOUTH FROM CENTRAL IL INTO SOUTHERN IL THIS AFTERNOON AS SHORT WAVES MOVE EAST FROM THE CENTRAL PLAINS INTO CENTRAL IL. THIS COMBINED WITH DAYTIME HEATING OF VERY WARM AND MOIST UNSTABLE AIR MASS SHOULD GENERATE SCATTERED CONVECTION SOUTH OF I-74. AREAS NORTH OF I-74 APPEAR TO STAY DRY WITH FRONT PASSING THRU THIS AREA EARLY THIS MORNING AND DEEPER MOISTURE SHIFTS SOUTH OF THIS AREA. SPC SHIFTED SLIGHT RISK SE OF IL. ADDED AREAS OF FOG ACROSS THE IL RIVER VALLEY INTO MID MORNING. LACON...GALESBURG AND PONTIAC VSBY FROM 1 TO 2 MILES. FOG WOULD BECOME MORE WIDESPREAD AND DENSE IF NOT FOR PASSING PATCHES OF MID LEVEL CLOUDS. HIGHS TO RANGE FROM 85F FAR NORTH AT GALESBURG AND LACON TO UPPER 90S TO NEAR 100F SE IL WHERE AFTERNOON HEAT INDEXES FROM 100 TO 105F...JUST SHY OF HEAT ADVISORY CRITERIA. HAVE 20/30% CHANCE OF CONVECTION OVER SOUTHERN AREAS TONIGHT ESPECIALLY THIS EVENING AS UNSTABLE AIR LINGERS AND STILL SOME SHORT WAVES NEARBY. LOWS IN THE LOWER 60S FROM I-74 NORTH AND MID TO UPPER 60S SOUTH. HIGH PRESSURE OVER CENTRAL CANADIAN PLAINS DRIFTS SE INTO THE WESTERN GREAT LAKES AND IL FRI ENSURING DRY WX WITH AMPLE SUNSHINE AND LESS HUMID AIR. DEWPOINTS UPPER 50S FROM I-74 NORTH AND MID 60S SE IL. GUIDANCE TEMPS A BIT WARMER AGAIN FOR FRI HIGHS. HAVE MID 80S FROM I-74 NORTH AND LOWER 90S SW AREAS. MODELS CONTINUE TO TREND SLOWER WITH FRONT LIFTING BACK NORTH AS A WARM FRONT FRI NIGHT AND SAT. WENT DRY FRI EVENING WITH JUST SLIGHT CHANCE NW OF I-55 AFTER MIDNIGHT FRI NIGHT. SURFACE FRONT LIFT NORTH INTO CENTRAL IL SAT BUT BUT MORE WIDESPREAD AND HEAVIER QPF ALONG AND NORTH OF 850 MB FRONT OVER NORTHERN IL AND WI. FRONT NORTH OF CENTRAL IL SAT NIGHT AND SUNDAY. SHORT WAVES EJECTING NE FROM THE SOUTHERN PLAINS INTO IL SUNDAY TO INCREASE CONVECTION CHANCES WHICH CONTINUE THROUGH AT LEAST MON. ALSO MAY HAVE SOME TROPICAL MOISTURE FROM TROPICAL STORM ERIN MOVING UP FROM TX TO ENHANCE RAINFALL WHICH WE BADLY NEED. HIGHS CLOSE TO NORMAL IN THE MID TO UPPER 80S WITH MORE HUMID AIR RETURNING THIS WEEKEND TOO. LONG TERM...MONDAY THROUGH WEDNESDAY... CONVECTION CHANCES MON DIMINISH TO SLIGHT CHANCE ON TUE AS BEST CONVECTION CHANCES SHIFT SE OF CENTRAL/SE IL TUE. SUBTROPICAL UPPER LEVEL RIDGE NEARBY ACROSS THE SE US WHILE UPPER LEVEL TROF OVER THE NORTHERN ROCKIES/PLAINS AND GREAT LAKES REGION. HIGHS IN THE UPPER 80S AND LOWER 90S WHICH IS ABOUT 5 DEGREES WARMER THAN NORMAL. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 16, 11:06 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1106 AM CDT THU AUG 16 2007 ILZ027>031-036>038-040>048-053-055>057-171100- CASS-CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-PEORIA-PIATT-SCHUYLER-STARK- TAZEWELL-VERMILION-WOODFORD- 1106 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A NEARLY STATIONARY FRONT WILL LIE WEST TO EAST ACROSS SOUTHERN ILLINOIS TODAY. AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS THE REGION TO THE NORTH OF THE FRONT...BUT ORGANIZED SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER A BREAK ON FRIDAY...A FRONT WILL RETURN TO THE REGION SATURDAY AND LINGER INTO TUESDAY. UPPER LEVEL DISTURBANCES WILL INTERACT WITH THE FRONT FROM TIME TO TIME...BRINGING A PERIODIC RISK OF THUNDERSTORMS WITH THEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ049>052-054-061>063-066>068-071>073-171100- CHRISTIAN-CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER- LAWRENCE-MORGAN-MOULTRIE-RICHLAND-SANGAMON-SCOTT-SHELBY- 1106 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES WILL CLIMB INTO THE LOWER 90S IN AREAS WHERE THE SKIES CLEAR BEHIND THE SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THESE TEMPERATURES WILL COMBINE WITH A HUMID AIRMASS TO PRODUCE AFTERNOON HEAT INDICES AROUND 100 DEGREES. A NEARLY STATIONARY FRONT WILL LIE WEST TO EAST ACROSS THE REGION TODAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF THE FRONT...ORGANIZED SEVERE STORMS ARE ALSO POSSIBLE... BUT UNLIKELY TO BE WIDESPREAD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER A BREAK ON FRIDAY...A FRONT WILL RETURN TO THE REGION SATURDAY AND LINGER INTO TUESDAY. UPPER LEVEL DISTURBANCES WILL INTERACT WITH THE FRONT FROM TIME TO TIME...BRINGING A PERIODIC RISK OF THUNDERSTORMS WITH THEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
In the hours before
Local storm report, Aug 16, 11:29 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1129 AM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM TSTM WND DMG 4 SW WINCHESTER 39.59N 90.51W
08/16/2007 SCOTT IL PUBLIC
CORNFIELD FLATTENED AND SEVERAL TREE LIMBS DOWNED ALONG
THE HILLVIEW BLACKTOP ROAD... APPX 4 MI SW OF WINCHESTER.
TIME ESTIMATED.
&&
HARDIMANLocal storm report, Aug 16, 11:41 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1141 AM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM TSTM WND DMG 4 S WAVERLY 39.53N 89.95W
08/16/2007 MORGAN IL PUBLIC
2 INCH DIAMETER TREE LIMBS DOWNED IN SMALL HAMLET OF
ROHRER. TIME ESTIMATED.
&&
HARDIMANLocal storm report, Aug 16, 12:48 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1248 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG SHELBYVILLE 39.41N 88.80W
08/16/2007 SHELBY IL LAW ENFORCEMENT
POWER LINES DOWN...FROM SHERIFF.
&&
GEELHARTLocal storm report, Aug 16, 1:11 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
111 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG MATTOON 39.48N 88.37W
08/16/2007 COLES IL MESONET
LARGE LIMBS AND LARGE TREES DOWNED ACROSS STREETS IN
MATTOON PROPER.
&&
HARDIMANLocal storm report, Aug 16, 1:54 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
154 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG MATTOON 39.48N 88.37W
08/16/2007 COLES IL EMERGENCY MNGR
POWER OUT OVER NORTHERN MATTOON. ESTIMATED 70 MPH WINDS
BY SPOTTER ON DEWITT AVE., SHELBY AVE., AND WESTERN AVE.
IN MATTOON. 4 POWER LINES DOWN ON THE WESTERN SIDE OF
TOWN NEAR THE ROGALA GOLF COURSE, WITH ONE ACROSS A
LEAKING NATURAL GAS LINE. FROM CITY EOC.
&&
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:37 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 38 min |
| Aug 16, 10:13 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 47 min |
| Aug 16, 10:45 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 45 min |
| Aug 16, 11:23 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 52 min |
| Aug 16, 12:00 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 45 min |
| Aug 16, 12:54 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.